MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2505-10FR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during tonsillectomy, adenoidectomy and uvulectomy, the generator would not have activated if it did not sense a complete circuit with the patient return electrode.The generator delivered energy, but we they unsure how the inadvertent burns were caused on the corners' of the patient's mouth.Patient experienced two electrocautery 2nd degree burns on the corners of mouth with less than.25cm in size.Patient burn was noticed at the end of the procedure when the mouth gag was removed.The account had (3) different lot numbers on their shelf, so the pencil that was used must have originated from one of the 3 lots specified in the report.They tested the esu generator with my own valleylab rem pad and it performed regularly, including the quality-contact monitoring system.Topical ointment and oral pain medication for patient comfort.They completed the procedure using a monopolar electrocautery.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.The returned product met specification as received.Visual inspection found no defects.The investigation of the returned equipment did not identify anything that would have caused or contributed to the reported event.The investigation found no defects in the device.Continuity was checked between the electrode tip and the plug with satisfactory results.The device was plugged into a generator and activated with satisfactory results.The device passed hipot testing.The investigation found the device to function normally and within specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key8234141
Report Number3006451981-2019-00009
Device Sequence Number11198968
Product Code GEI
UDI-Device Identifier20884521038957
UDI-Public20884521038957
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberE2505-10FR
Device Catalogue NumberE2505-10FR
Device Lot NumberS8FE013X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/17/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR
Patient Weight92